Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 15, 2007, 1:00 PM CDT for Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 1:00 PM CDT (18:00 UTC)
- Expired
- May 15, 2007, 1:42 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 151800 SVRLIX LAC077-121-151900- /O.NEW.KLIX.SV.W.0076.070515T1800Z-070515T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 100 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF NEW ROADS... WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA... * UNTIL 200 PM CDT * AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ERWINVILLE...OR ABOUT 13 MILES WEST OF PORT ALLEN...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED PARISHES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3051 9149 3048 9131 3070 9135 3073 9160 $$
1 follow-up statement
000 WWUS54 KLIX 151842 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 142 PM CDT TUE MAY 15 2007 LAC077-121-151852- /O.CAN.KLIX.SV.W.0076.000000T0000Z-070515T1900Z/ POINTE COUPEE LA-WEST BATON ROUGE LA- 142 PM CDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST BATON ROUGE AND POINTE COUPEE PARISHES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING IS NO LONGER SEVERE. LAT...LON 3051 9149 3048 9131 3070 9135 3073 9160 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:18 PM CDT, 42 minutes earlier.
Area forecast discussion, May 15, 12:18 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1218 PM CDT TUE MAY 15 2007 .UPDATE... A MORE TROPICAL AIRMASS IS IN PLACE ACROSS THE ENTIRE FORECAST AREA TODAY. YESTERDAY...WHICH WAS A VERY BUSY DAY WITH 9 SEVERE WEATHER REPORTS...WAS VERY DIFFERENT WITH A STRONG FLUX OF TROPICAL MOISTURE OVERTAKING DRIER CONTINENTAL AIR. BECAUSE OF THIS...THE THREAT OF SEVERE THUNDERSTORMS SHOULD BE MUCH LOWER TODAY...ESPECIALLY IN LIGHT OF THE LOWER CONVECTIVE TEMPERATURES...LOWER INSTABILITY DUE TO COOLER LOW LEVEL TEMPERATURES...SLIGHTLY WARMER UPPER LEVELS...AND CONVECTION HAS STARTED EARLIER IN THE DAY. HOWEVER...THERE COULD STILL BE A COUPLE STRONG STORMS NEAR ANY SURFACE BOUNDARY INTERSECTIONS THAT OCCUR IN ANY AREAS OF HIGHER THAN EXPECTED TEMPERATURES. ONLY MADE SOME MINOR ADJUSTMENTS TO POPS TO REDUCE THEM SLIGHTLY ALONG THE MS COAST WHERE DRIER AIR IS IN PLACE. && .AVIATION... TIMING OF SHRA/TSRA IS ALWAYS TRICKY IN THESE PATTERNS. KMCB AND SOUTHWEST MS WILL HAVE SCATTERED TSRA OVER THE NEXT HOUR WHICH MEANS THEY COULD GET ANOTHER ROUND LATER THIS AFTERNOON. SHRA ARE ALSO DEVELOPING IN THE NEW ORLEANS AREA WHICH COULD GROW INTO TSRA AROUND KNEW AND KMSY BY 18Z OR 19Z. SCATTERED TSRA ALONG THE SOUTHEAST LA COAST WILL CONTINUE TO IMPACT KGAO FOR THE NEXT 30 MINUTE OR SO...AND POSSIBLY KHUM IN THE 18Z-20Z TIME FRAME. KBTR AREA IS ALSO IN A VERY FAVORABLE PATTERN TO HAVE TSRA DEVELOPMENT THIS AFTERNOON...WHILE THERE APPEARS TO BE A LOWER CHANCE OF SHRA/TSRA ALONG THE MS COAST WHERE THE AIRMASS IS DRIER. REGARDING THE HAZE/SMOKE...VSBYS ARE NOT TOO BAD...MOSTLY 6 MILES OR GREATER. ALSO...SATELLITE SHOWS SHOWS A NICE LARGE HAZE FREE AREA OVER THE NORTHEAST GULF OF MEXICO WHICH IS GRADUALLY WORKING WEST AND ALREADY IMPROVING VSBYS OVER AREAS FROM KPQL EASTWARD. RAINFALL WILL ALSO TEND TO WASH THE SMOKE PARTICULATES OUT OF THE AIR...BUT THE RAIN COULD ALSO LEAD TO MORE TYPICAL LIGHT FOG /BR/ AND PATCHY DENSE FOG LATE TONIGHT/EARLY WEDNESDAY MORNING IF THE CLOUDS CLEAR. && .PREV DISCUSSION... /ISSUED 249 AM CDT TUE MAY 15 2007/ SYNOPSIS... FRONTAL SYSTEM FROM YESTERDAY HAS DISSIPATED. SURFACE HIGH OFF THE CAROLINA COAST HAS TAKEN OVER WITH EAST TO SOUTHEAST SURFACE FLOW ACROSS THE AREA. DEWPOINTS HAVE REBOUNDED INTO THE MIDDLE TO UPPER 60S ACROSS THE AREA WITH SOME LIGHT FOG. COLD FRONT FROM DSM TO AMA WILL BE APPROACHING THE AREA OVER THE NEXT 36 HOURS. SHORT TERM... SENSIBLE WEATHER PROBLEMS WILL BE MAINLY OVER THE NEXT 48 HOURS...CONVECTIVE ACTIVITY. CERTAINLY PLENTY OF MESOSCALE BOUNDARIES LEFT OVER FROM SCATTERED CONVECTION OF THE PAST FEW DAYS. AIRMASS REMAINS UNSTABLE WITH LIFTED OF -8 AND CAPES AROUND 3000 FORECAST THIS AFTERNOON ON GFS MODEL SOUNDINGS. ADD THE BOUNDARIES TO THE USUAL SEA BREEZE BOUNDARY...AND INGREDIENTS ARE THERE FOR SCATTERED CONVECTION TO DEVELOP...PROBABLY AROUND 18Z OR 19Z. WILL BUMP UP THE AREAL COVERAGE A LITTLE BIT TODAY TO THE HIGH CHANCE RANGE. ALTHOUGH THE WET-BULB ZERO LEVEL HAS COME UP A LITTLE AND 500 MB TEMPS HAVE WARMED A LITTLE...STILL POTENTIAL FOR LARGE HAIL WITH A FEW OF THESE STORMS. WILL CONTINUE MENTION IN HWO. WITH TRIGGER TEMPERATURES AROUND 80...CANT SEE HIGHS GETTING MUCH PAST MID 80S EVEN IN AREAS THAT DONT SEE RAIN. PRECIPITATION SHOULD DIE OUT IN MOST AREAS BY ABOUT 02Z OR SO. WEDNESDAY SHOULD BE A REPEAT OF TODAY FOR THE MOST PART...WITH ONE EXCEPTION. FRONTAL SYSTEM WILL BE APPROACHING DURING THE AFTERNOON...PROVIDING ANOTHER FOCUS FOR CONVECTION. WILL GO WITH LIKELY POPS NORTH...HIGH CHANCE SOUTH. FRONTAL SYSTEM WILL MOVE THROUGH THE ENTIRE AREA...INCLUDING MARINE ZONES...OVERNIGHT WEDNESDAY NIGHT...WITH ALL AREAS DRY BY THURSDAY MORNING. CHANCE POPS WILL SUFFICE FOR WEDNESDAY NIGHT. SKIES WILL CLEAR OUT DURING THE DAY ON THURSDAY...WITH DRIER AND SLIGHTLY COOLER AIR MOVING INTO THE AREA AS HIGH PRESSURE BECOMES ESTABLISHED ACROSS THE OHIO VALLEY. HIGH TEMPERATURES PROBABLY 5 DEGREES BELOW NORMAL EVEN WITH FULL SUN ON THURSDAY. LONG TERM... EAST COAST TROF WILL GRADUALLY MOVE OFF THE COAST OVER THE WEEKEND. NORTHWEST FLOW FOR OUR AREA WILL GRADUALLY BE REPLACED BY UPPER RIDGE BY EARLY NEXT WEEK. HIGH PRESSURE OVER THE OHIO AND TENNESSEE RIVER VALLEYS WILL KEEP THE EXTENDED FORECAST DRY...WITH TEMPERATURES BELOW NORMAL...ESPECIALLY AT NIGHT. HUMIDITY LEVELS WILL BE RATHER PLEASANT FOR LATE MAY ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 84 64 82 58 / 50 30 60 20 BTR 84 67 83 61 / 50 30 60 20 MSY 83 69 83 67 / 50 30 50 30 GPT 81 66 83 62 / 30 20 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
Hazardous weather outlook, May 15, 11:30 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT TUE MAY 15 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-160100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1130 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AFTERNOON SEA BREEZES WILL COMBINE WITH A WEAK UPPER LEVEL DISTURBANCE TO PRODUCE YET ANOTHER ROUND OF SCATTERED THUNDERSTORMS TODAY. ACTIVITY IS STARTING EARLIER TODAY DUE TO THE TROPICAL AIRMASS THAT IS IN PLACE. BECAUSE OF THIS...THE THREAT OF SEVERE THUNDERSTORMS IS MUCH LOWER TODAY. THE MAIN THREAT FROM THUNDERSTORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY VERY HEAVY RAINFALL DUE TO WEAK WINDS IN THE UPPER ATMOSPHERE. A FEW OF THE STRONGEST STORMS COULD ALSO PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS...ALONG WITH HEAVY RAINFALL. FOR THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER... ACTIVATION MAY BE NECESSARY ON WEDNESDAY. 22
In the hours before
Special weather statement, May 15, 10:01 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1001 AM CDT TUE MAY 15 2007 LAZ059-067-151543- LOWER LAFOURCHE-UPPER LAFOURCHE- 1001 AM CDT TUE MAY 15 2007 ...STRONG THUNDERSTORMS AFFECTING GOLDEN MEADOWS... A CLUSTER OF STRONG THUNDERSTORMS WERE SLOWLY MOVING NORTHWEST ACROSS GOLDEN MEADOW. THESE THUNDERSTORMS WILL CONTINUE TO AFFECT GOLDEN MEADOWS AND GALLIANO THROUGH 1030 AM. IN ADDITION...THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY SMALL HAIL. PEOPLE OUTDOORS IN THESE AREAS SHOULD SEEK SHELTER IF THUNDER IS HEARD OR THREATENING WEATHER APPROACHES. 18
Local storm report, May 15, 12:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1230 PM CDT TUE MAY 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HAIL 5 S MAGNOLIA 31.08N 90.46W
05/15/2007 E0.75 INCH PIKE MS COUNTY OFFICIAL
DIME TO PENNY SIZE HAIL IN CHATAWA
&&Special weather statement, May 15, 12:51 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1251 PM CDT TUE MAY 15 2007 MSZ069-151829- AMITE- 1251 PM CDT TUE MAY 15 2007 ...STRONG THUNDERSTORMS JUST EAST OF LIBERTY... A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING NORTHWEST ACROSS WESTERN AMITE COUNTY. THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND POSSIBLY SMALL HAIL OVER THOMPSON...SMITHDALE...MARS HILL AND BROOKSIDE THROUGH 130 PM. PEOPLE OUTDOORS IN THESE AREAS SHOULD SEEK SHELTER IF THUNDER IS HEARD OR THREATENING WEATHER APPROACHES. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:07 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 11 min |
| May 15, 1:57 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 15, 2:23 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.